Forum

Just finished high dose of Methylprednisolone... no change??

Hi

I fininshed 500mg a day of Methylprednisolone on Monday I was on it for 5 days but I have no relief of my symptoms? It has made me feel worse than better.It did make me feel high but it gave me a faulse sense of being able to do things, one morning I awoke to think that I could do my ironing and I dropped and smashed my iron then I dropped the kettle, I started to vaccum and fell over backwards!! I still have no balance or feeling in my right hand (full of pins and needles). I have had this relapse now for 12 weeks I feel like I’m not on this planet. It has been quite an experience and not a good one for me my body feels bruised since stopping the Methylprednisolone. What experience have others had taking these steroids?

Thanks for reading this, it takes ages typing with one hand.

Jacquie x

Many of us will nod as we read this. It’s normal, in other words! Don’t panic.

Please try to be patient, it really can take time. Sometimes there is a very quick response, sometimes it is desperately slow. Best thing to do, I think, is to try to play your part in the healing process by taking it as easy as you can, eating well, sleeping lots, trying not to get stressed, giving your body a chance to mend, with the help of the steroids. In practice, I was rubbish at this, galloping straight back to work (also with one-handed typing!) and trying to make up for lost time. That really does not help. Please try to remember that steroids complement the healing process, and speed it up - they are not a substitute for rest and a serious approach to the serious business of getting well again.

I hope you start to feel the benefits soon.

Alison

x

Hiya

I started a relapse a couple of weeks ago, my main issues were really bad balance, pain in my side and a really annoying twitch in/on my eye and fatigue. I finished my 5 days On Thursday last week and by day 3 ‘thought’ I was having some improvement. The twitch and pain had gone from being all the time to every now and then but my balance was still bad. Since then, the steroid side effects kicked in so I felt all round awful, with what I can only describe as ‘gut rot’ being the worst. The side effects stayed with me until yesterday, so up until then I couldn’t really say if the steroids were actually doing anything. Now that the side effects have settled, I do feel like the steroids are doing something, just slowly. Now I only have the pain and twitch if I’m tired or too hot and my balance is slightly better (I was having to use a crutch all the time, now I don’t need it in the house).

I know from past experience that sometimes steroids seem like wonder drugs that have a great inmprovement straight away and other times it takes a lot longer for them to do the job, it looks like this time is going to be one of those times. They stay in your system for a lot longer than you think, so try to be patient and not worry too much, they’ll still be working in the background, for a good few weeks yet.

Sue

x

Hi Jacqui

Snap! Finished five days on Sunday, feeling really spaced out. Had the worst ms hug yesterday. Hands very fuzzy, sensory sensations going into overdrive, stiffness, fatigue. Feel like I’m going backwards. This relapse has rumbled on for weeks. I tried to get by without taking them as they didn’t really work last time I took them. but the nurse thought I would benefit and she was concerned that drop foot to my left leg has become much worse. Had this for over 30 years and steroids have picked me up quite well in the past. Hang on in there, it can continue to work for some months after. Keep posting on your progress. Take care

Tina x

Thanks everyone, I just have to hang on and take every day as it comes.

Jacquie x

Sorry to post in an old topic, but I finished a five-day course of Methylprednisolone last week. Although my speech has improved, it just feels like I’m getting worse again; I’m light-headed, my shins are numb, my right leg muscles are aching…

I was told by the doctor that the steroids are supposed to kick-in straightaway. So now I’m very worried!

MS sucks!

Hi everyone, I know you may feel your stuck in the “twilight zone” but it will get better, just takes a little time.The body has just been bombarded with high dose steroids, but it will adjust!!! Had quite a few myself, but things do improve, hang in there Tracey x

Hu Jacquie

Whenever I have been on it it took a good 6 weeks to start working once i’d stopped the dose. I know that not everyone gets relief from symptoms straight away.

Hope you are feeling better soon.

Shazzie xx